Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 19, 2022, 2:48 PM CDT for 20 counties in Nebraska. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 2:48 PM CDT (19:48 UTC)
- In effect from
- Mar 20, 2022, 12:00 PM CDT
- Expired
- Mar 20, 2022, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garfield County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 41 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS83 KLBF 191948 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 248 PM CDT Sat Mar 19 2022 ...Critical Fire Weather Conditions Likely Sunday... .Warm dry air will move into the forecast area Sunday with air temperatures surging into the 70s. Winds will be gusty with wind gust up to 35 mph. Low relative humidity values in the teens. NEZ206-208>210-219-201000- /O.UPG.KLBF.FW.A.0005.220320T1700Z-220321T0200Z/ /O.NEW.KLBF.FW.W.0005.220320T1700Z-220321T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 248 PM CDT Sat Mar 19 2022 /148 PM MDT Sat Mar 19 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR ACROSS SOUTHWEST AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning For Southwest and North Central Nebraska, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 14 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
974 WWUS83 KLBF 200759 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 259 AM CDT Sun Mar 20 2022 NEZ206-208>210-219-210200- /O.CON.KLBF.FW.W.0005.220320T1700Z-220321T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 259 AM CDT Sun Mar 20 2022 /159 AM MDT Sun Mar 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS SOUTHWEST INTO CENTRAL AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...South 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Brown
275 WWUS83 KLBF 202106 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 406 PM CDT Sun Mar 20 2022 NEZ206-208>210-219-210200- /O.CON.KLBF.FW.W.0005.000000T0000Z-220321T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 406 PM CDT Sun Mar 20 2022 /306 PM MDT Sun Mar 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY ACROSS SOUTHWEST INTO CENTRAL AND NORTH CENTRAL NEBRASKA... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...South 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
125 WWUS83 KLBF 210220 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 920 PM CDT Sun Mar 20 2022 NEZ206-208>210-219-210330- /O.EXP.KLBF.FW.W.0005.000000T0000Z-220321T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin-Frenchman Basin-Loess Plains- 920 PM CDT Sun Mar 20 2022 /820 PM MDT Sun Mar 20 2022/ ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND NORTH CENTRAL NEBRASKA... Winds have lightened and humidity levels have begun to recover, allowing the Red Flag Warning to expire. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 19, 11:56 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 19, 11:56 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1156 AM CDT Sat Mar 19 2022 .SHORT TERM...(Today through Sunday) Issued at 410 AM CDT Sat Mar 19 2022 The primary concern for the short term will revolve around near critical to critical fire weather concerns. Specific details regarding this threat will be located in the fire weather section below. Currently, the area sits in west-northwesterly flow aloft with a building upper ridge over the Intermountain West and a trough axis over the Ohio Valley. A surface trough axis was positioned over portions of the Panhandle, with weak westerly downslope flow in its wake. For today and tonight, expected building heights aloft and good warm advection as the aforementioned upper ridge begins to move into the Plains. H85 flow transitions southwesterly, with temps climbing back into the 9-10C range by this evening. This persistent WAA will help highs climb back into the 60s area wide. Forecast soundings indicate flow remaining weak for much of the vertical column as the upper ridge axis approaches by tonight. This will keep winds weaker today and help to limit fire weather concerns somewhat. Attention then turns to tomorrow as the upper ridge passes off to the east and flow aloft transitions southwesterly. This will promote increasing moisture aloft and cloud cover. This would normally spell temperatures struggling somewhat, though this likely won't be the case tomorrow. An upper trough axis will dive into the Rockies through the day and flow aloft begins to strengthen as lee cyclogenesis begins across eastern Colorado. This will rapidly increase WAA, with H85 temps expected to soar into the 12-16C range by evening. Wind gusts on the order of 25 to 35mph from the south are anticipated as we diurnally mix. Even with the increasing cloud cover, highs should push into the low to mid-70s area wide. Though moisture advection increases through the day tomorrow, the arrival of deeper moisture remains offset enough to keep humidity values at critical thresholds. With this in mind, have expanded the Fire Weather Watch to all fire Zones along/east of HWY 83 where winds should be strongest. .LONG TERM...(Sunday night through Friday) Issued at 410 AM CDT Sat Mar 19 2022 The primary concern for the long term revolves around a deep upper low expected to bring precipitation to much of western and north central Nebraska Monday through Wednesday. Will preface the discussion on our next big weather system with this, ensemble/deterministic guidance remains widely divided in most aspects and confidence remains below average for now. It appears this system will be composed of a northern stream trough axis and a deep southern stream low. Additionally, a building upper ridge should be located ahead of this feature, across portions of the eastern US. The exact handling of each feature remains different across model solutions and thus leads to widely varying p-types and amounts. This forecasts leans more towards the Canadian and its ensemble suite, as it appears to be a middle ground between the more progressive/drier EC and slower/wetter GFS. Precipitation should begin Monday morning from west to east as lift begins to overspread the area. Precipitation types will largely be driven by the diurnal cycle, though potential exists for a stronger cold conveyor belt and more frozen precip (namely the GFS, though a substantial outlier) during the daytime hours across western Nebraska. This should lead to rain Monday, rain to snow Monday night, and then back to rain Tuesday afternoon as we gradually warm. A changeover is possible again Tuesday night. The system will slowly exit off to the east an precip ends Wednesday afternoon. With such widely varying solutions tied to poor confidence in the handling of synoptic features, hard to get too aggressive in any one direction. Still, confidence continues to increase in widespread moisture, primarily along and east of HWY 83. Widespread amounts of 0.25-0.50" appear likely which will be welcomed with the ongoing widespread drought conditions. Snow amounts are much less certain and will need to be monitored as confidence in synoptic features are pinned down. The more certain threat appears to be increasing winds on the backside of the potent low Monday through Wednesday. A growing number of ensemble members suggest a long duration of strong winds, as the upper low meanders through the Plains. The ECMWF extreme forecast index suggest Tuesday and Wednesday as the windiest days of the period, with a growing percentage of members showing anomalous gusts and a SOT >0. Have trended wind gusts upwards to the 30-45mph range, though even this could be on the conservative side. H7-H85 flow on the order of 40-50kts and largely unidirectional wind profiles support this threat. It appears locally higher gusts of 50+mph will be possible. This will continue to be monitored. Expect shortwave ridging to build into the area behind the early week system with moderating temperatures into the weekend. High temperatures look to return to near and above average by Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1156 AM CDT Sat Mar 19 2022 VFR is expected across western and north central Nebraska this afternoon, tonight and Sunday morning. Very dry air will remain across the region, the result of sfc high pressure across the cntl Rockies. The risk of MVFR or low flight conditions will be very low, near zero. && .FIRE WEATHER... Issued at 410 AM CDT Sat Mar 19 2022 Elevated to near critical fire weather conditions are expected today as highs climb back into the low to middle 60s. The airmass remains dry and humidity values should fall to around 15 to 20% this afternoon. Winds look to remain weaker from the west today and largely under 20 miles per hour. This will help to temper the fire weather threat some. Critical fire weather conditions are expected to return tomorrow afternoon as an upper ridge begins to breakdown ahead of our next weather system. This will lead to increasing temperatures and southerly winds by tomorrow afternoon. Even though clouds should increase through the day, enough mixing is anticipated to lead to very low RH (12 to 20%) and gusty southerly winds on the order of 25 to 35mph for areas generally along and east of Highway 83. Mixing heights should be highest for areas along and south of I- 80 Sunday afternoon and suggests the potential for low level instability and possible erratic fire behavior. Confidence has grown enough to expand the Fire Weather Watch for all areas along and east of Highway 83 where Red Flag Conditions are expected to develop. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday afternoon through Sunday evening for NEZ206-208>210-219. && SHORT TERM...Brown LONG TERM...Brown AVIATION...CDC FIRE WEATHER...Brown
Hazardous weather outlook, Mar 19, 11:50 AM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1150 AM CDT Sat Mar 19 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-201700- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1150 AM CDT Sat Mar 19 2022 /1050 AM MDT Sat Mar 19 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Fire weather conditions will be enhanced across western and north central Nebraska this afternoon. The concern is humidity between 15 and 20 percent. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Critical fire weather conditions are likely across north central Nebraska and part of western Nebraska Sunday. The concern is humidity below 20 percent and south winds gusting to 35 mph. A strong cold front will move through western and north central Nebraska Sunday night leading wind gusts of 45 to 50 mph throughout the day Monday. There is the potential for snow Monday and Tuesday affecting parts of western and north central Nebraska. The predictability of the snow is low at this time and this is because of uncertainty in the storm track. Check later forecasts, if the storm tracks farther east through central and eastern Nebraska, snow will be less likely across western and north central Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Additional information can be found on our website at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.